Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 229, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2010, 3:24 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2010, 3:24 PM MDT (21:24 UTC)
- Expired
- Jul 10, 2010, 4:15 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:55 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1196 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:12 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 10, 2:12 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SAT JUL 10 2010 .DISCUSSION... DEWPOINTS IN THE MID AND UPPER 60S AHEAD OF A GOOD UPR LEVEL WAVE PUSHING INTO THE PANHANDLE WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS TONIGHT. BEST MLCAPES...AROUND 1500 J/KG...POOL TO THE EAST OF A LINE FROM MERRIMAN TO IMPERIAL THIS AFTERNOON AND TRANSITIONING EAST AHEAD OF THE SFC TROF TONIGHT. BULK SHEAR OF AROUND 35KTS WILL AID IN BRINGING SOME OF THESE STORMS INTO SEVERE RANGE. BEFORE SUNSET...EXPECT THE STORMS TO MAINLY BE A LARGE HAIL AND WIND THREAT. HOWEVER AFTER SUNSET...LOW LEVEL JET SHOULD FEED THE STORMS WHICH MAY DEVELOP INTO AN MCS. ONE MODEL DEVELOPS THIS MCS ACROSS THE SOUTHERN HALF OF THE CWA WHILE ANOTHER DEVELOPS AN MCS LATE ACROSS SOUTH CENTRAL SOUTH DAKOTA AND MOVES IT SOUTHEASTWARD. SUNDAY...NORTHERLY WINDS WILL USHER IN SLIGHTLY COOLER TEMPERATURES...ESPECIALLY ACROSS NORTHERN NEBRASKA WHERE HIGHS WILL ONLY MAKE IT INTO THE LOWER 80S. THE TEMPERATURES WILL NOT KEEP SHOWERS AND THUNDERSTORMS FROM DEVELOPING THOUGH. THROUGH THE AFTERNOON A FRONTAL BOUNDARY SLIDES FROM NORTHWEST TO SOUTHEAST. CAPES ARE ONLY MINIMAL SO REALLY DOUBT STORMS WILL BECOME SEVERE. MONDAY...HIGH PRESSURE MOVES OFF TO THE EAST WITH MOISTURE RETURNING TO THE AREA. THE BEST INSTABILITY WILL POOL OVER THE PANHANDLE BY AFTERNOON SUPPORTING SHOWERS AND THUNDERSTORMS ONCE AGAIN. .EXTENDED.... DURING THE MIDDLE OF THE UPCOMING WEEK THE NEXT SYSTEM WILL DROP OUT OF THE HIGH LATTITUDES INTO THE CENTRAL CANADIAN PRAIRIES. SFC LOW AHEAD OF THIS SYSTEM SHOULD TRAVERSE THE PLAINS JUST NORTH OF NEB AND FORCE A FRONT THROUGH THE CWA WEDNESDAY AFTERNOON/EVENING. AS EXPECTED SOME DIFFERENCES IN TIMING WITH UPPER MASS FIELDS AND ARRIVAL TIME OF FRONT INTO CWA. AS SUCH DID LEAN TOWARD HPC GUIDANCE AND SMALL CHANCE POPS BUT BELIEVE A SLOWER SOLN RATHER THAN FASTER IS THE WAY TO GO ATTM. WITH LARGE RIDGE IN PLACE OVER THE SOUTHERN PLAINS...FRONT MAY NOT MAKE MUCH PROGRESS PAST SOUTHERN NEB BORDER...BUT THIS WILL ALSO DEPEND ON STRENGTH OF CONVECTION. WILL LEAVE A SMALL THREAT OF CONVECTION IN FORECAST ACROSS SOUTHERN CWA INTO THURSDAY EVENING WITH MOISTURE MOST LIKELY TO POOL NEAR THIS BOUNDARY. WESTERN RIDGE SHOULD THEN BEGIN TO BUILD INTO CENTRAL PLAINS BY LATE WEEK AND THE FRONT SHOULD QUICKLY LIFT NORTHWARD INTO DAKOTAS AND INCREASING MID LEVEL TEMPS SHOULD BEGIN TO CREATE A MORE EFFECTIVE CAP TO CONVECTION ACROSS THE HIGH PLAINS. TEMPS LOOK NEAR SEASONAL THOUGH MUCH OF EXTENDED WITH A SHARPER WARMING TREND EXPECTED TO DEVELOP BY LATE WEEK INTO THE WEEKEND AS THE UPPER RIDGE EXPANDS OUT OF THE SOUTHWEST CONUS AND BUILDS OVERHEAD. && .AVIATION... EXPECTING CONVECTION TO INCREASE ACROSS WESTERN NEBRASKA THROUGH THE LATE AFTERNOON AND EVENING HOURS. VFR CONDITIONS WILL PRIMARILY BE IN PLACE...HOWEVER MVFR/NEAR IFR CONDITIONS COULD BE FOUND NEAR THE THUNDERSTORMS. THE LOWERED FLIGHT CONDITIONS WILL MAINLY BE FROM RESTRICTIONS TO VSBY IN THE FORM OF HEAVY RAINFALL...GUSTY WINDS...AND POSSIBLY HAIL. CHANCES ARE FAIR THAT BOTH THE KLBF AND KVTN TERMINALS WILL BE IN THE VCNTY OF THESE STRONGER STORMS IN THE 23Z TO 04Z TIME FRAME. THESE STRONGER STORMS SHOULD BE AVOIDED BY AIRCRAFT AS WELL AS THE LESS INTENSE STORMS ACROSS FAR WESTERN NEBRSKA DUE TO THE THREAT OF DOWNBURST WINDS. QUIETER VFR CONDITIONS SHOULD PREVAIL WITH THE PASSAGE OF THESE STORMS INTO MID DAY SUNDAY. .AVIATION... && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004>010-022>029-035>038-056>059-069>071-094. &&
Hazardous weather outlook, Jul 10, 1:44 PM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 PM CDT SAT JUL 10 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-111945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 244 PM CDT SAT JUL 10 2010 /144 PM MDT SAT JUL 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORM COVERAGE SHOULD INCREASE ACROSS WESTERN NEBRASKA THROUGH THE EARLY EVENING HOURS...WITH THESE STORMS SPREADING EASTWARD ACROSS NORTH CENTRAL NEBRASKA THROUGH MIDNIGHT. FAVORABLE WIND SHEAR PROFILES AND MODERATE INSTABILITY WILL ALLOW FOR SEVERE THUNDERSTORM THUNDERSTORM DEVELOPMENT AS WELL. LARGE HAIL AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE THE PRIMARY THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. INSTABILITY WILL BUILD INTO WESTERN AND NORTH CENTRAL NEBRASKA AGAIN SUNDAY AFTERNOON. THEN...A FRONT PRESSING SOUTHWARD ACROSS NEBRASKA WILL FOCUS THE LIFT FOR A CONVECTIVE SYSTEM TO DEVELOP AND TRACK ACROSS NEBRASKA. THIS WILL BRING POTENTIAL FOR THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS CENTRAL AND SOUTHWEST NEBRASKA. THE ACTIVE PATTERN WILL CONTINUE MONDAY AFTERNOON AND EVENING AS THE FRONT CONTINUES OVER THE AREA...AND THUNDERSTORMS CAN BE EXPECTED ONCE AGAIN. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:03 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 42 min |
| Jul 10, 4:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jul 10, 4:36 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 39 min |
| Jul 10, 5:14 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 61 min |
| Jul 10, 5:35 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.